Dense Fog, Bollinger
- When
- March 11, 5:00 AM CST to 9:00 AM CST
- Where
- Bollinger forecast zone
- Reported by
- ASOS
- Coordinates
- 37.322, -90.026 (the zone’s center; the record gives no point)
Widespread dense fog reduced visibility to one-quarter mile or less across parts of southeast Missouri. The most persistent dense fog was generally along and north of a line from Cape Girardeau to Van Buren.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Widespread dense fog reduced visibility to one-quarter mile or less across parts of southeast Missouri. The most persistent dense fog was generally along and north of a line from Cape Girardeau to Van Buren. Weak high pressure was responsible for light winds. The light winds, combined with saturated ground from snowmelt and heavy rain, set the stage for dense fog.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 11, 1:32 AM CST, 3 hours 28 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
232 AM CDT WED MAR 11 2015
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 228 AM CDT WED MAR 11 2015
ONLY ONE WEATHER EVENT TO DEAL WITH IN THE SHORT TERM PERIOD. IN THE
MEANTIME...THE EXTENSIVE COVERAGE OF LOW CLOUDS AND/OR FOG THIS
MORNING SHOULD SLOWLY DECREASE BETWEEN SUNRISE AND MIDDAY.
THE MAIN EVENT IN THE SHORT TERM WILL BEGIN ON THURSDAY DUE TO
SHORT WAVE ENERGY EJECTING OUT OF A LONG WAVE TROUGH OVER THE
SOUTHERN PLAINS. THIS ENERGY WILL DEVELOP AN AREA OF LOW PRESSURE AT
THE SURFACE THAT WILL TRACK SLOWLY NORTH NORTHEAST ACROSS OUR CWA.
THIS COMBINED WITH DEEP SOUTHERLY FLOW AND MOISTURE WILL PRODUCE
OVERRUNNING PRECIPITATION THROUGH FRIDAY NIGHT.
RAIN MAY BE HEAVY AT TIMES THURSDAY NIGHT AND FRIDAY...BUT AT THIS
TIME WE DON'T ANTICIPATE ANY SHORT TERM FLOODING ISSUES AS RAIN WILL
FALL OVER SUCH A LONG PERIOD OF TIME. RAINFALL TOTALS OVER THE
SOUTHEAST TWO THIRDS OF OUR CWA ARE FORECAST TO RANGE FROM 1.5-2
INCHES WITH MUCH LESS FORECAST OVER THE NORTHWEST THIRD.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 228 AM CDT WED MAR 11 2015
A RELATIVELY DISORGANIZED AREA OF LOW PRESSURE IS FORECAST TO TRACK
NORTHEAST INTO THE GREAT LAKES AND OHIO RIVER VALLEY FRIDAY NIGHT
AND SATURDAY. AS IT DOES...LINGERING RAIN SHOWER ACTIVITY WILL
GRADUALLY DIMINISH THROUGH THE PERIOD.
BY THE LATTER HALF OF THE WEEKEND...A DRIER WEST TO NORTHWEST FLOW
PATTERN IS FORECAST TO DEVELOP ACROSS THE REGION AS HIGH PRESSURE
BUILDS IN AT THE SURFACE. THIS SHOULD RESULT IN A MUCH NEEDED PERIOD
OF DRY WEATHER DURING THE FIRST HALF OF THE NEW WEEK. THE NEXT
FRONTAL PASSAGE IS SLATED FOR LATE MONDAY INTO EARLY TUESDAY. THE
MAIN IMPACT WILL BE AN INCREASE IN CLOUDS...AS RAIN CHANCES APPEAR
TOO LOW TO INCLUDE IN THE FORECAST AT THIS TIME.
USED A BLEND OF MODEL GUIDANCE FOR TEMPERATURES THROUGH THE PERIOD.
CONDITIONS WILL BE MUCH MORE TYPICAL FOR THE SEASON WITH READINGS
GENERALLY WITHIN 5 TO 10 DEGREES OF CLIMATOLOGICAL NORMS. HIGHS
SATURDAY THROUGH MONDAY ARE FORECAST IN THE UPPER 50S TO MID 60S...
WITH LOWS IN THE UPPER 30S TO LOWER 40S. SLIGHTLY COOLER CONDITIONS
WILL FOLLOW THE COLD FRONTAL PASSAGE ON TUESDAY.
&&
.AVIATION...
ISSUED AT 1143 PM CDT TUE MAR 10 2015
MVFR CEILINGS ADVECTING NORTHEAST ACROSS SOUTHEAST MISSOURI INTO
SOUTHERN ILLINOIS HAVE CAUSED THE IFR OR LOWER FOG/CEILING
CONDITIONS TO DISSIPATE. THIS HAS OCCURRED AT KCUL AND KCIR...SO
IT IS NOT FAR FROM KEVV AND KPAH. GUIDANCE IS UNRELENTING WITH
LIFR/VLIFR CONDITIONS THROUGH THE NIGHT...ESPECIALLY AT KEVV AND
KOWB.
DECIDED TO HAMMER THE LOWEST CONDITIONS THROUGH THE NIGHT AT KEVV
AND KOWB. SUSPECT THAT KPAH WILL HAVE LIFR/VLIFR AT THE BEGINNING
OF THE PERIOD...BUT THE MVFR CEILINGS SHOULD SPREAD OVERHEAD AND
LEAD TO IMPROVED CONDITIONS OVERNIGHT. WAS RELATIVELY OPTIMISTIC
AT KCGI.
IFR/MVFR CEILINGS COULD LINGER INTO THE AFTERNOON...AND GIVEN THE
LIGHT WINDS EXPECTED...WOULD NOT BE AT ALL SURPRISED TO SEE THE
CEILINGS LAST THROUGH THE ENTIRE PERIOD OVER ALL OR A PORTION OF
THE AREA.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR ILZ075>078-
080>087.
MO...NONE.
IN...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR INZ081-082-
085>088.
KY...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR KYZ014-018-
019.
&&
SHORT TERM/AVIATION...JP
LONG TERM/FIRE WX...RJPHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 319 AM CDT WED MAR 11 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-120830- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 319 AM CDT WED MAR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT MINOR TO MODERATE FLOODING OF AREA RIVERS IS ONGOING...OR FORECAST TO OCCUR LATER THIS WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN AREA OF LOW PRESSURE FORECAST TO CROSS THE OUTLOOK AREA IS EXPECTED TO PRODUCE ONE TO TWO INCHES OF RAIN OVER MUCH OF THE REGION THURSDAY AFTERNOON THROUGH FRIDAY NIGHT. THE IMPACT OF THIS SYSTEM MAY BE SOMEWHAT MORE SIGNIFICANT...AND SOME MINOR FLOODING ISSUES MAY RESULT IN LOW LYING AND FLOOD PRONE AREAS GIVEN THE SATURATED GROUND FROM RECENT SNOW MELT AND HEAVY RAINS. MINOR TO MODERATE FLOODING OF AREA RIVERS IS ONGOING...OR FORECAST TO OCCUR LATER THIS WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY REPORTS OF FLOODING WOULD BE APPRECIATED. JP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 133 AM CDT WED MAR 11 2015 ILZ094-KYZ001>008-010-011-013-015-016-020-MOZ112-114-111400- MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CRITTENDEN-LYON-CALDWELL-WEBSTER-HOPKINS- MCLEAN-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...METROPOLIS...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MARION...EDDYVILLE...PRINCETON...DIXON...MADISONVILLE...CALHOUN... CHARLESTON...NEW MADRID 133 AM CDT WED MAR 11 2015 ...PATCHY DENSE FOG HAS DEVELOPED OVER PART OF THE AREA... THE COMBINATION OF LIGHT TO CALM WINDS AND ABUNDANT SURFACE MOISTURE HAS RESULTED IN THE FORMATION OF PATCHY DENSE FOG THIS MORNING OVER PARTS OF FAR SOUTHEAST MISSOURI AND MUCH OF WESTERN KENTUCKY. THE AREA AFFECTED IS GENERALLY 25 MILES EITHER SIDE OF A LINE FROM NEW MADRID MISSOURI TO CALHOUN KENTUCKY. PERSONS TRAVELING IN THESE AREAS EARLY THIS MORNING SHOULD BE PREPARED FOR RAPID REDUCTIONS IN VISIBILITY AS LOW AS ONE QUARTER MILE. THE FOG SHOULD BEGIN TO DISSIPATE AROUND 9 AM.
The national radar mosaic for the moment the first event began.
6 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563434, 563435, 563436, 563437, 563438, 563439.